Alert archive / Oklahoma / Special Weather Statements in 2008

Special Weather Statement, NWS Tulsa, OK

April 3, 2008McIntosh County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 3, 2008, 2:25 PM CDT for McIntosh County, Oklahoma. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2008, 2:25 PM CDT (19:25 UTC)
Expired
Apr 3, 2008, 3:15 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 95 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:49 PM CDTHAIL 0.756 N Eufaula, OK
Apr 3, 2:55 PM CDTTSTM WND GST 605 E Checotah, OKKOTV STORM CHASER REPORTED WIND GUSTS TO 60 MPH
Apr 3, 3:00 PM CDTHAIL 0.885 E Checotah, OKKOTV STORM CHASER REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 666 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
410 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
666 m²/s²
0-3 km storm-relative helicity
625 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 031925
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU APR 3 2008

OKZ066-071-032015-
MCINTOSH OK-OKMULGEE OK-
225 PM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 225 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HOFFMAN...EUFAULA...CHECOTAH...
HANNA...VERNON...RAIFORD...VIVIAN...STIDHAM...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3533 9541 3515 9597 3517 9600 3527 9600
      3530 9597 3538 9598 3556 9581 3555 9534
TIME...MOT...LOC 1925Z 239DEG 51KT 3525 9598

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 10:45 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 3, 10:45 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT THU APR 3 2008

.DISCUSSION...
FOG AND DRIZZLE PERSIST ACROSS MUCH OF THE AREA...
WHICH TO THIS POINT HAS LIMITED SURFACE DESTABILIZATION ACROSS THE
FA LATE THIS MORNING. FOCUS FOR CONVECTION IS STILL EXPECTED TO
SHARPEN ACROSS NE OK/SRN KS THIS AFTERNOON. SEVERE WEATHER AND
HEAVY RAIN ANTICIPATED BY LATE AFTERNOON OR EARLY
EVENING...MAINLY ACROSS THE SOUTHERN TWO THIRDS OF THE AREA. THAT
SAID...HAVE OPTED TO DROP THE FLASH FLOOD WATCH OVER THE FAR NW
AREA AS LATER MODEL RUNS HAVE BEEN CONSISTENT WITH EDGING THE HEAVY
RAIN AXIS FURTHER SOUTH AND EAST. HAVE OPTED TO LOWER TEMPS ACROSS
NRN ZONES...BUT LEFT AS THEY ARE ACROSS THE SOUTH WITH WARMEST
AIR LURKING ACROSS TEXAS. HAVE TRIMMED BACK POPS THIS AFTERNOON
TO HIGH CHANCE EVERYWHERE GIVEN THE UNCERTAINTY OF FRONTAL
LOCATION/FOCUS FOR CONVECTION WILL BE.

REST OF FORECAST LEFT AS IS.

UPDATED ZFP/PFM/AFM/FFA OUT OR WILL BE SENT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ057-
     OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
     OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....05
Hazardous weather outlook, Apr 3, 2:20 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT THU APR 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
220 PM CDT THU APR 3 2008

...SEVERE WEATHER AND HEAVY RAINFALL LIKELY FROM LATE AFTERNOON
   THROUGH TONIGHT....

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK... SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
A POTENT UPPER TROUGH APPROACHING THE FOUR CORNERS REGION
WILL AFFECT THE AREA BY LATE AFTERNOON. A SURFACE BOUNDARY HAD
LIFTED NORTH OF THE AREA THIS MORNING...AND WAS STRETCHED
ACROSS EASTERN KANSAS THROUGH NORTHWEST OKLAHOMA AS OF EARLY
AFTERNOON. THIS BOUNDARY WILL REORGANIZE AND BEGIN TO MOVE
SOUTHEAST AS A COLD FRONT. OUT AHEAD OF THE FRONT...MOIST AND
INCREASINGLY UNSTABLE AIR WILL CONTINUE TO OVERSPREAD THE REGION IN
ADVANCE OF THE APPROACHING UPPER TROUGH...WHICH WILL TRAVERSE THE
REGION TONIGHT. AIDED BY AFTERNOON HEATING...THE ATMOSPHERE WILL
BECOME VERY UNSTABLE...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS AS THIS AREA WILL LIKELY REMAIN IN THE WARM SECTOR
AS FAVORABLE UPPER SUPPORT INCREASES. SUPERCELL THUNDERSTORMS ARE
EXPECTED ACROSS A WIDE AREA BEGINNING LATE THIS AFTERNOON. ALL
SEVERE MODES...INCLUDING TORNADOES...HIGH WINDS...AND LARGE HAIL
WILL BE POSSIBLE IN ADDITION TO HEAVY FLOODING RAINFALL. THE
HEAVIEST RAINFALL AND CHANCES FOR SEVERE WILL BE EAST OF THE AREA
TOWARDS SUNRISE FRIDAY MORNING AS THE FRONT CLEARS THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

AFTER A SHORT BREAK...AND A FEW DAYS OF SLIGHT THUNDERSTORM
CHANCES... THE SEVERE WEATHER PATTERN IS EXPECTED TO TAKE SHAPE
ONCE AGAIN. BY MID WEEK ANOTHER IN A SERIES OF UPPER SYSTEMS IS
EXPECTED TO TRAVERSE THE PLAINS... ENCOUNTERING AN UNSTABLE AND
VOLATILE AIR MASS IN PLACE ACROSS THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AS THIS VOLATILE SPRINGTIME WEATHER PATTERN CONTINUES TO
PERIODICALLY ENHANCE CHANCES FOR DAMAGING AND DANGEROUS WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 3, 10:39 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT THU APR 3 2008

ARZ002-031645-
CARROLL AR-
1039 AM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHERN CARROLL

AT 1039 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF EUREKA SPRINGS...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...
OAK HILL...PLEASANT RIDGE...DENVER...BERRYVILLE...EUREKA SPRINGS...
GREEN FOREST...COIN...URBANETTE...GRANDVIEW AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3650 9329 3632 9330 3634 9376 3649 9382
TIME...MOT...LOC 1539Z 246DEG 35KT 3644 9368
Local storm report, Apr 3, 1:15 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             HECTORVILLE             35.84N 95.93W
03/31/2008  E0.88 INCH       OKMULGEE           OK   PUBLIC

1207 PM     HAIL             5 S BIXBY               35.87N 95.88W
03/31/2008  E0.88 INCH       TULSA              OK   PUBLIC

0200 PM     FLASH FLOOD      MAZIE                   36.11N 95.36W
03/31/2008                   MAYES              OK   PUBLIC

            WATER UP OVER SOME COUNTY ROADS AROUND MAZIE. EVENT
            LASTED TIL AROUND 5 PM.

0250 PM     FLASH FLOOD      OAKS                    36.17N 94.85W
03/31/2008                   CHEROKEE           OK   PUBLIC

            RURAL ROADS FLOODED VICINITY OAKS...ON WEST AND SOUTH
            TOWARD PEGGS.

0300 PM     FLASH FLOOD      5 WSW OKMULGEE          35.60N 96.04W
03/31/2008                   OKMULGEE           OK   COUNTY OFFICIAL

            NUMEROUS RURAL ROADS FLOODED OVER SOUTHWEST OKMULGEE
            COUNTY.

0304 PM     TSTM WND GST     1 E PHAROAH             35.42N 96.11W
03/31/2008  E60.00 MPH       OKFUSKEE           OK   PUBLIC

0317 PM     TSTM WND GST     2 SW GRAYSON            35.48N 95.90W
03/31/2008  E65.00 MPH       OKMULGEE           OK   PUBLIC

0400 PM     FLASH FLOOD      3 SE GALLITIN           36.17N 94.40W
03/31/2008                   BENTON             AR   PUBLIC

            RURAL ROADS FLOODED VICINITY GALLITIN AND SOUTHEAST
            TOWARD TONTITOWN.

0410 PM     FLASH FLOOD      2 N HANNA               35.23N 95.89W
03/31/2008                   MCINTOSH           OK   PUBLIC

            SCATTERED SECONDARY ROADS BRIEFLY FLOODED FROM SOUTHWEST
            OF STIDHAM TO NORTHWEST OF HANNA

0515 PM     HAIL             4 N CHESTER             35.74N 94.18W
03/31/2008  E0.25 INCH       CRAWFORD           AR   PUBLIC

0515 PM     HAIL             7 SE STRICKLER          35.76N 94.22W
03/31/2008  E0.75 INCH       WASHINGTON         AR   PUBLIC

0528 PM     HAIL             4 S YANUSH              34.65N 95.31W
03/31/2008  E0.75 INCH       PUSHMATAHA         OK   PUBLIC

0623 PM     TSTM WND DMG     HODGEN                  34.84N 94.63W
03/31/2008                   LE FLORE           OK   PUBLIC

            SCHOOL DAMAGED BY WIND

0800 PM     FLASH FLOOD      ANTLERS                 34.23N 95.62W
03/31/2008                   PUSHMATAHA         OK   EMERGENCY MNGR

            A FEW COUNTY ROADS FLOODED VICINITY OF ANTLERS.

0900 PM     FLASH FLOOD      WHITESBORO              34.69N 94.89W
03/31/2008                   LE FLORE           OK   PUBLIC

            NUMEROUS RURAL ROADS FLOODED AND IMPASSABLE. SOME CATTLE
            LOST. AREA AFFECTED WAS FROM NEAR TALIHINA TO WHITESBORO
            TO BIG CEDAR.

1000 PM     FLASH FLOOD      4 N TALALA              36.59N 95.70W
03/31/2008                   ROGERS             OK   PUBLIC

            SECONDARY ROADS FLOODED.

1005 PM     FLASH FLOOD      6 S NOWATA              36.61N 95.64W
03/31/2008                   NOWATA             OK   PUBLIC

            STREET AND COUNTY ROAD FLOODING AROUND WATOVA

&&

SAA
Special weather statement, Apr 3, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT THU APR 3 2008

OKZ066-071-032015-
MCINTOSH OK-OKMULGEE OK-
225 PM CDT THU APR 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHERN OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 225 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HOFFMAN...EUFAULA...CHECOTAH...
HANNA...VERNON...RAIFORD...VIVIAN...STIDHAM...ONAPA...PIERCE...
HITCHITA...RENTIESVILLE AND COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3533 9541 3515 9597 3517 9600 3527 9600
      3530 9597 3538 9598 3556 9581 3555 9534
TIME...MOT...LOC 1925Z 239DEG 51KT 3525 9598

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:07 PM CDTRiver Flood WarningTSALeFlore50 hr
Apr 3, 2:28 PM CDTSevere Thunderstorm WarningTSAMcIntosh44 min
Apr 3, 2:36 PM CDTSpecial Weather StatementTSAHaskell39 min
Apr 3, 3:11 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah64 min
Apr 3, 3:22 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg53 min
Apr 3, 3:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah31 min
Apr 3, 4:14 PM CDTSpecial Weather StatementTSAAdair, Sequoyah31 min
Apr 3, 5:30 PM CDTSevere Thunderstorm WarningTSAOsage, Washington44 min
Apr 3, 6:07 PM CDTSpecial Weather StatementTSAChoctaw38 min
Apr 3, 6:11 PM CDTSpecial Weather StatementTSALatimer49 min
Apr 3, 6:12 PM CDTSevere Thunderstorm WarningTSARogers38 min
Apr 3, 6:26 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha64 min
Apr 3, 6:32 PM CDTSpecial Weather StatementTSAOkfuskee43 min
Apr 3, 6:36 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore54 min
Apr 3, 6:41 PM CDTSpecial Weather StatementTSAOkfuskee64 min
Apr 3, 6:45 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha45 min
Apr 3, 6:55 PM CDTSevere Thunderstorm WarningTSAChoctaw65 min
Apr 3, 10:39 AM CDTSpecial Weather StatementTSACarroll66 min
Apr 3, 3:44 PM CDTSevere Thunderstorm WarningTSACrawford, Washington45 min
Apr 3, 4:14 PM CDTSevere Thunderstorm WarningTSAMadison39 min
Apr 3, 5:40 PM CDTFlash Flood WarningTSAMadison, Washington8 hr
Apr 3, 6:41 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian49 min

Nearby

Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.